Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Reproductive System

Get Email Updates

Reproductive System Guide

Alison Beaver

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: Anyone using the Mirena IUD have a low sex drive? Mine is almost non existant! :o(

By Kara
 
Rate This

Add a Comment251 Comments

EmpowHER Guest
Anonymous

This info has been a BLESSING! I too thought what in the world is going on with me; am I the only one going through this! I had the Mirena inserted 2 ½ years ago after having my son. My doctor told me this would be the best birth control for me due to my high blood pressure. I did some research and thought, maybe this could be good. Boy was I wrong. My sex drive has hit ROCK BOTTOM! My husband is constantly wondering why I will not have sex with him. He often asks is there someone else, unfortunately there is; this DAMN Mirena IUD! I do not know what to do. Being there are not too many types of birth control I can take, I feel stuck! I do not want to lose my husband or cause him to find someone else. I am contemplating having this IUD removed and taking my chances. I wish all of you the best and hope everything works out.

July 21, 2014 - 10:13am
CassieB

Wow, Thank God to know I'm not alone. I have been on birth control for many years. I am on my 2nd Mirena but this one is different. Ive had this one in maybe going on the 3rd year now. I'm 30 years old and I have no children. My boyfriend and I have been together for 12 years and our sex life has always been great up until the last year and a half. It has just tanked. Sex is actually uncomfortable. It actually feels like my insides are being ripped out, and there is not even a lubrication problem. I actually get into the mood and we begin sex and withing 1 minute I lose it all. It's like BAM. Nothing. No tingle. No feelings down there. At 30 years old this is not supposed to be this way. It just makes me break down in tears. My boyfriend feels terrible like HE is doing something wrong. I have had it. I am calling my gynecologist tomorrow to make an appointment. I am having it removed. I'm not going to go on anything else. At this point in my life whatever happens, happens. But I cannot take this any more. I was so relieved to find others, and to know that I truly am not alone in my feelings and despair. Good luck to all of you, I hope you all find the answers that help all of you. xx C

July 14, 2014 - 1:06am
EmpowHER Guest
Anonymous

I am so happy I got on this site and read what everyone has posted. I now know I'm not the only one !! I have been on the mirena for almost 3 years and like all of you I have experienced discomfort during sex and also a very LOW almost NON EXSISTENT sex drive. My fiancée has questioned me about what's wrong? I didn't know if because I was a mother of 2 that my sex drive dropped. But that's not it. I just wish that the dr. would of informed me of this but never once was this brought to my attention my a physician. Well after this I'm getting mine removed.

July 11, 2014 - 8:39am
EmpowHER Guest
Anonymous

All these posts are so helpful! I got Mirena IUD put in 6 months ago and so far have experienced hair loss (which I actually think might be tied to coming off my old birth control, Yasmin ... also thank god I had REALLY thick hair to begin with, so it's not that noticeable to others), mood swings (now starting to die down), and my sex drive TANKED. I'm 25 years old, never had kids and chose Mirena for it's lower hormone dose (even though I've had more problems ha!) and convenience. My sex drive is particularly noticeable as it used to be pretty high and now I never think about sex, crave it, and it's super difficult for me to get in the mood. Not to mention I don't get as wet anymore and sometimes the sex can be slightly painful.

I'm definitely considering getting it taken out. Has anyone had any luck with Paraguard? I'm done with hormonal birth control!

July 10, 2014 - 5:56am
EmpowHER Guest
Anonymous (reply to Anonymous)

The paraguard is OK but you will bleed heavier during your monthly cycle. I decided to remove it because it might not be a great idea if you have to go to work everyday. It can be quite the bloodbath, you will have to stay home and the cramps, well just stock up on motrin. Other than that, I liked it.oh I forgot to mention that if you have a lot of sex with the paraguard your private might get a smell and you have to stop sex for a.few days to regulate your pH.

July 22, 2014 - 11:17pm
EmpowHER Guest
Anonymous (reply to Anonymous)

The paraguard is OK but you will bleed heavier during your monthly cycle. I decided to remove it because it might not be a great idea if you have to go to work everyday. It can be quite the bloodbath, you will have to stay home and the cramps, well just stock up on motrin. Other than that, I liked it.oh I forgot to mention that if you have a lot of sex with the paraguard your private might get a smell and you have to stop sex for a.few days to regulate your pH.

July 22, 2014 - 11:16pm
EmpowHER Guest
Anonymous (reply to Anonymous)

I had the Mirena for 5 years (got it in at my 6-week checkup after my daughter was born), and my DH and I probably had sex maybe 10 times. The same month I had it out, my sex drive went way up, and about a year later I got a Paragard. Look out though, my period went from only about 3 days to sometimes close to two weeks. It can make you bleed LOTS. Otherwise there's no effect on my libido, even though we're both mid-40s. :) Good luck.

July 19, 2014 - 1:44pm
EmpowHER Guest
Anonymous

I so wish I could get my husband to read this. I about had a total melt down when he asked "what the fuck was wrong with me, I must be the only person he knows that doesn't like sex". Well we ust to be crazy, and after our body from yes an accidental/broke lapse in pills I decided this magical t)shaped thing was the answer. My ob said it was going to solve my painful cramping that I've had since puberty and that I would feel so much better. I was worried about the traveling and other issues it has caused well no that's so rare. Well first the painful insertion then the strings coiled and cause me horrible pain till I got them cut even shorter, now I can't even check them. The pain while sex well my next ob said that was just me assuming it was going to hurt same as my being dry that's just from fear. Well its not I finally don't hurt all the time but had an offal time I felt some just horrific pain while sex one night my strings were turned around again and stabbing ny cervix again I balled and couldn't lay down or barely move after finagling awhile I finally moved them out but god if I had insurance this thing would be so gone. I would take another toddler to beat on me over this nightmare in me.

July 7, 2014 - 11:45am
EmpowHER Guest
Anonymous

I'm experiencing the same thing except I have no children & it's going on 3yrs now with mirena. I previously had depo but switched to mirena after two years. While on depo my sex drive was moderate up until the 1 1/2 yr of using mirena. Now i really don't care to have sex and my boyfriend and i constantly argue about our sex life. I been thinking for a while about if i should get the mirena removed but i don't think there's another birth control that would work as well as the mirena. I definitely am not taking pills for i'm horrible at remembering to take them.

July 4, 2014 - 8:26am
EmpowHER Guest
Anonymous

This is my second time having nirena. The first time I had it for about 3 years and then I got it taken out and had my second daughter. Since I cannot for the life of me remember to take a pill on a daily basis...I went to Mirena again. Because it is easy and needs little thought on a daily basis. I have had this Mirena for about a year now and I have zero sex drive. I don't want him to even touch me. I love him, but want nothing to do with the sex. This is ruining our relationship. It occurred to me out of no where that maybe it's my mirean. I've had so many problems with cysts and abdominal pain that no one can explain, UTI's constantly, pain during sex AND, I even had developed cancer cells while having the mirena. I think after reading these posts, it has confirmed my thoughts and I am determined to get this thing out! Good luck to all you gals!

July 2, 2014 - 6:16pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1631 Health

Changed

607 Lives

Saved

455 Lives
1 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

How do you control your PMS?:
View Results